Alert archive / New Jersey / Small Craft Advisories in 2017
Small Craft Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 8, 2017, 9:26 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 9:26 PM EST (02:26 UTC)
- Expired
- Jan 9, 2017, 6:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
758 WHUS71 KPHI 090226 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 926 PM EST SUN JAN 8 2017 ANZ430-431-450>455-091100- /O.CAN.KPHI.GL.W.0002.000000T0000Z-170109T0500Z/ /O.NEW.KPHI.SC.Y.0004.170109T0226Z-170109T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 926 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...THE ATLANTIC COASTAL WATERS OF SOUTHERN NEW JERSEY AND DELAWARE AND DELAWARE BAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT...A FEW GUSTS TO 35 KTS ARE POSSIBLE EARLY. * SEAS...3 TO 6 FEET ON THE OCEAN AND 2 TO 4 FEET ON DELAWARE BAY. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS FORECAST TO CONTINUE INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
597 WHUS71 KPHI 090825 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 AM EST MON JAN 9 2017 ANZ430-431-090930- /O.CAN.KPHI.SC.Y.0004.000000T0000Z-170109T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 325 AM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS REMAIN BELOW ADVISORY LEVELS, THEREFORE THE SMALL CRAFT ADVSIORY HAS BEEN CANCELLED. $$ ANZ450>455-091100- /O.CON.KPHI.SC.Y.0004.000000T0000Z-170109T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 AM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATION...THE ATLANTIC COASTAL WATERS OF SOUTHERN NEW JERSEY AND DELAWARE AND DELAWARE BAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS FORECAST TO CONTINUE INTO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
877 WHUS71 KPHI 091054 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 554 AM EST MON JAN 9 2017 ANZ450>455-091200- /O.EXP.KPHI.SC.Y.0004.000000T0000Z-170109T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 554 AM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... WINDS CONTINUE TO DIMINISH THIS MORNING AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH THE REST OF THE DAY. EVEN THOUGH A BRIEF GUSTY AROUND 25 KNOTS MAY OCCUR FOR ANOTHER HOUR, THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6AM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 9:26 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 8, 9:26 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
926 PM EST Sun Jan 8 2017
.SYNOPSIS...
Arctic high pressure over the Ohio Valley this afternoon will
build along the Eastern Seaboard tonight and move offshore by
Monday night. A series of low pressure systems are expected to
track across the Upper Midwest and Great Lakes regions during the
mid to late part of the week. Milder air will overspread the Mid
Atlantic during this time, before a cold front moves through
either by early next weekend, marking the return of colder air.
The active weather pattern may continue into next weekend with a
series of disturbances approaching from the southwest.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A cold night is in store, with light winds and most clear skies, in
addition to the fresh snow pack. We continue to forecast low
temperatures below guidance, generally in the single numbers across
the region. Departures from normal will be 10-15 degrees.
Trenton and Georgetown remain on track to get within 5 degrees of
their record lows for January 9. More details can be found in the
climate section below.
Few changes with the late eve update. Sky has essentially gone
clear. Wind has not yet dropped off, but a cold night is in store,
nonetheless.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Clouds will increase Monday morning, with skies becoming mostly
cloudy Monday afternoon, as a warm front moves northwest of the
area. No precipitation is expected. High temperatures will range
from the teens in the Poconos to the 20s elsewhere, generally
about 15 to 20 degrees below normal. Light and variable winds in
the morning will become southerly in the afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Overall weather pattern favors longwave troughing over central
portions of Canada, the Great Lakes, the Northern Plains and back
into the Southwest CONUS while downstream ridging persists along the
Southeast Coast. This will result in an unsettled weather pattern
for our region with a series of storm systems cutting to our
northwest.
Tuesday and Tuesday night...The focus early on in the period is
centered around a potential light wintry mix event for parts of the
area. The first low pressure system will cut well to our northwest
through the Great Lakes. Southwest flow ahead of the low means warm
air will advance into the area heading into midweek but not first
without a fight from the retreating arctic airmass. A leading band
of isentropic lift with the SWly low-level jet could bring light
snow and/or sleet to the northwestern quadrant of the forecast area
on Tuesday. Models are in fairly good agreement showing very light
snow/sleet accumulations of an inch or less possible to the Lehigh
Valley, southern Poconos, Berks Co. and far northwestern NJ mainly
during the afternoon. Deeper lift ahead of an approaching northern
stream shortwave trough arrives Tuesday night, resulting in more
widespread precipitation across the region. Despite the high moving
off the coast, evaporative cooling from precip initially falling
into the residual arctic dome of cold/dry air, may create an in-situ
CAD setup. Freezing rain is a concern in this setup Tuesday night,
especially N/W of the Fall Line, where the cold air near the surface
takes longer to scour out. We often see models erode the cold air
too quickly in these regimes, which was taken into account with the
latest forecast. We currently are forecasting light icing Tuesday
night north and west of I-95. The potential weather hazard continues
to be mentioned in the HWO.
Wednesday...A temporary respite from the rain is likely on Wednesday
in wake of a weak fropa. Mild temperatures, with highs in the 50s,
will slowly make it into the area.
Wednesday night through Friday night...Progressive high pressure
reaches the eastern seaboard Wednesday evening but quickly shifts
offshore late Wednesday night and Thursday as the next system
approaches from the central CONUS. This area of low pressure is
expected to take a similar track as its predecessor, cutting well to
our northwest across the Upper Midwest and into James Bay late in
the week. Broad southwesterly flow between the low and the
downstream ridge off the Southeast U.S. coast will continue to pump
mild air up the eastern seaboard during this time. Highs in the 50s
will be common both days. If the cold front holds off until later in
the day Friday or Friday night, mid Delmarva may approach 60
degrees. Rain chances increase with the arrival of the cold front
though precip currently doesn't look to be particularly widespread
or heavy with the best dynamics remaining well to our northwest.
Next Weekend...An active weather pattern looks to continue through
the end of the period. The large-scale pattern favors the potential
for a prolonged wintry event with strong arctic high anchored to our
north and several southern stream disturbances approaching from the
southwest. This would favor a wintry mix, particularly sleet and
freezing, for at least the northern half of the area. The details
are still fuzzy this far out.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...VFR. Mainly SKC. Wind should decrease overnight, but
will stay around 10kts or so, with some gusts psbl until erly AM.
Monday...Predominantly VFR. Winds will back from the
west around daybreak to the southwest during the morning,
generally 10 knots or less.
OUTLOOK...
Monday night...VFR. Light SW winds.
Tuesday and Tuesday night...Tuesday is VFR for most terminals as
precip holds off until Tuesday night. However, a period of snow may
brush ABE/RDG during the afternoon. Precip overspreads the area from
NW to SE Tuesday night. CIGs should quickly lower to IFR shortly
after precip arrives. A wintry mix of SNPL is possible at the
onset, especially N/W of Phila terminals. Precip changes over to
RA but temps may still be cold enough for a period of FZRA toward
RDG and ABE.
Wednesday and Wednesday night ...Opportunity for a temporary respite
in precip but low clouds may hang around for most of the period,
resulting in the potential for low end MVFR or even IFR. conditions.
Thursday and Friday...Periods of sub-VFR with a chance for SHRA.
&&
.MARINE...
Tonight...Based on the latest obs and expected fcst, we have
lowered the glw. It has been replaced with an SCA on all waters
thru 6 AM/11Z. It may be able to be dropped sooner in some
locations.
Monday...Sub-SCA winds and seas anticipated.
OUTLOOK...
Monday night through Tuesday morning...SW flow increases to 15-20 kt
by Tuesday morning but should remain under SCA criteria.
Tuesday afternoon through Wednesday morning...SW flow continues to
strengthen ahead of a storm system that is tracking through the
Upper Midwest. Even in a WAA flow pattern, the airmass still look
cold enough to allow for deeper mixing in the boundary layer with
water temps still in the 40s. There is a potential for SWly gales
Tuesday night (could start as earlier as late Tuesday afternoon or
end as late as early Wednesday morning depending on timing of the
low-level jet).
Wednesday afternoon and night...SW winds weaken but SCA conditions
may linger through at least Wednesday evening, especially in our
coastal waters as seas will take longer to subside below 5 ft.
Thursday and Friday...SW winds continue but should generally remain
just under SCA threshold.
&&
.TIDES/COASTAL FLOODING...
Northwest wind gusts up to 35 mph along the coast will lead to
negative tidal departures this evening. Blowout tides are not
expected, as departures will only manage to get to 1 FT below
Mean Lower Low Water (MLLW), which is approximately 1FT above
the threshold for Blowout tides.
&&
.CLIMATE...
Potential for near record cold tonight...
The low temperature on Monday morning is forecast to get within 2
to 5 degrees of the record at Trenton and Georgetown.
The forecast low for Trenton is 6 degrees. Their record low for
January 9th is 4 degrees set in 1968 and 1970.
The forecast low for Georgetown is also 7. Their record low for
January 9th is 2 degrees set in 1970.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EST Monday for ANZ430-431-
450>455.
&&
Synopsis...Klein
Near Term...Franck/Nierenberg
Short Term...Franck
Long Term...Klein
Aviation...Franck/Klein/Nierenberg
Marine...Franck/Klein
Tides/Coastal Flooding...
Climate...Hazardous weather outlook, Jan 8, 9:26 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 926 PM EST SUN JAN 8 2017 PAZ054-055-100230- CARBON-MONROE- 926 PM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED ON TUESDAY. SNOW IS EXPECTED TO MIX WITH SLEET AND THEN CHANGE OVER TO FREEZING RAIN TUESDAY NIGHT. A GLAZE OF ICE ON ROADS COULD AFFECT TRAVEL TUESDAY NIGHT. THERE IS ANOTHER POTENTIAL FOR SNOW OR ICE NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-PAZ060>062-101-103-105-100230- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 926 PM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT WINTRY MIX OF SNOW AND SLEET IS LIKELY ON TUESDAY. PRECIPITATION IS EXPECTED TO CHANGE OVER TO RAIN OR FREEZING RAIN TUESDAY NIGHT. ICY SPOTS MAY DEVELOP AS A RESULT. THERE IS ANOTHER POTENTIAL FOR SNOW OR ICE NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-015-PAZ102-104-106-100230- MIDDLESEX-MERCER-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 926 PM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PRECIPITATION IS EXPECTED TO OVERSPREAD THE AREA TUESDAY NIGHT. IT COULD START OUT AS A PERIOD OF SLEET OR FREEZING RAIN. HOWEVER, THERE IS CONSIDERABLE UNCERTAINTY REGARDING HOW COLD TEMPERATURES WILL BE AT THE ONSET SO PLEASE CONTINUE TO MONITOR FORECAST UPDATES. THERE IS ANOTHER POTENTIAL FOR SNOW OR ICE NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 100230- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 926 PM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-100230- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 926 PM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. LIGHT FREEZING SPRAY WILL CONTINUE THROUGH EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-100230- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 926 PM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. LIGHT FREEZING SPRAY WILL CONTINUE THROUGH EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHWESTERLY GALES MAY DEVELOP LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:55 PM EST | Winter Weather Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 36 hr |
| Jan 9, 3:21 PM EST | Small Craft Advisory | PHI | 4 days |
Nearby
Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.